Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 555, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2016, 4:57 PM CDT for Logan County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2016, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 30, 2016, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Logan County, OK
The radar
The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:36 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 30, 2:36 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Norman OK 236 PM CDT THU JUN 30 2016 .DISCUSSION... With a frontal boundary lingering around the OK/KS border and northwest flow in place, convection will be a possibility each day through the weekend across northern Oklahoma. For this afternoon and tonight, a few isolated storms are possible in northern Oklahoma near the boundary, but confidence in this activity is low. The bigger story is another developing MCS coming down off of the Rockies through Kansas into northern Oklahoma late tonight. Hi res models have been trending later and later, keeping the system out of the CWA till about 7Z now. Latest satellite and radar shows storms just now beginning to form off the Rockies, which is more in line with the latest Hi Res models. So, focused the highest POPs after 06z, with only slight chances before then. Direction of motion is also a little uncertain. Previous runs had the MCS moving off to the east along the boundary after it entered northern Oklahoma, but the most recent TTU WRF shows a slightly more southerly direction more in line with previous nights and model Corfidi vectors. Fairly high confidence that most of northern Oklahoma will see storms overnight. Less confidence in the possibility of central western Oklahoma seeing convection. The boundary continues to linger around the OK/KS border Friday and Saturday. Combined with daytime heating and a strengthening low level jet, this boundary may serve as a focus for storms Friday evening. Saturday evening, the front is set to progress slowly into southwest through north central Oklahoma. A shortwave trough will come down providing the upper level support needed to bring thunderstorms to the area once again, this time extending across a larger portion of Oklahoma. As the shortwave departs and the ridge begins to move in, there may be some lingering convection on Sunday. After that the ridge continues to build through mid week, resulting in warmer temperatures and a fairly dry forecast. Wednesday and Thursday may see temperatures approaching the 100 degrees across much of the area. Farther out, models hint at another trough coming through the following weekend, potentially bringing a brief relief from next weeks heat. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 91 74 94 / 30 20 10 10 Hobart OK 73 96 75 97 / 20 20 10 10 Wichita Falls TX 73 98 75 97 / 10 10 10 0 Gage OK 69 92 73 94 / 60 20 20 40 Ponca City OK 70 85 71 93 / 40 50 30 20 Durant OK 73 95 74 94 / 0 10 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/14
Hazardous weather outlook, Jun 30, 11:55 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT THU JUN 30 2016 OKZ004>048-050>052-TXZ083>090-011700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING MAINLY ACROSS PORTIONS OF NORTHERN OKLAHOMA. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH A THREAT OF DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. VERY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. THERE IS A MARGINAL RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING NORTH OF A LINE FROM CUSHING TO GUTHRIE TO CHEYENNE OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ALONG AND NORTH OF I-40 SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS WEEKEND. HEAVY RAIN RESULTING IN LOCALIZED FLOODING WILL BE THE BIGGEST CONCERN EARLY FRIDAY THROUGH SATURDAY...ESPECIALLY ALONG AND NORTH OF I40. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT TIMES WITH A THREAT OF DAMAGING WINDS AND SMALL HAIL. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 30, 4:05 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
405 PM CDT THU JUN 30 2016
OKZ019-302130-
LOGAN OK-
405 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN COUNTY UNTIL
430 PM CDT...
AT 402 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRESCENT...
MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3580 9763 3584 9767 3595 9767 3610 9750
3592 9734
TIME...MOT...LOC 2102Z 236DEG 11KT 3592 9759
MADSpecial weather statement, Jun 30, 4:27 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
427 PM CDT THU JUN 30 2016
OKZ013-302200-
NOBLE OK-
427 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOBLE COUNTY UNTIL 500 PM
CDT...
AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PERRY...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3645 9709 3625 9708 3625 9714 3623 9714
3625 9742 3639 9742
TIME...MOT...LOC 2125Z 267DEG 19KT 3633 9733
MADLocal storm report, Jun 30, 4:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 5 E ORLANDO 36.15N 97.29W
06/30/2016 M53 MPH PAYNE OK MESONET
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:22 AM CDT | Special Weather Statement | OUN | Ellis | 38 min |
| Jun 30, 4:05 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| Jun 30, 4:27 PM CDT | Special Weather Statement | OUN | Noble | 33 min |
| Jun 30, 5:01 PM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Jun 30, 5:08 PM CDT | Special Weather Statement | OUN | Noble | 37 min |
| Jun 30, 5:11 PM CDT | Special Weather Statement | OUN | Tillman | 34 min |
| Jun 30, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 44 min |
| Jun 30, 5:23 PM CDT | Areal Flood Advisory | OUN | Noble, Payne | 112 min |
| Jun 30, 5:24 PM CDT | Areal Flood Advisory | OUN | Logan | 2 hr |
| Jun 30, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 50 min |
| Jun 30, 5:37 PM CDT | Special Weather Statement | OUN | Noble | 38 min |
| Jun 30, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 46 min |
| Jun 30, 6:04 PM CDT | Special Weather Statement | OUN | Logan | 26 min |
| Jun 30, 6:13 PM CDT | Special Weather Statement | OUN | Noble | 32 min |
| Jun 30, 6:24 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Jun 30, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 45 min |
| Jun 30, 6:40 PM CDT | Special Weather Statement | OUN | Logan | 35 min |
| Jun 30, 5:58 PM CDT | Special Weather Statement | OUN | Wilbarger | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.